Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Pillars and towers of quadratic transformations

Author: Shreeram S. Abhyankar
Journal: Proc. Amer. Math. Soc. 139 (2011), 3067-3082
MSC (2010): Primary 14A05
Published electronically: January 19, 2011
MathSciNet review: 2811263
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Infinite pillars of quadratic transformations are used to describe residue fields of subrings of finitely generated ring extensions of the ring of integers. Towers whose underlying quadratic transformations are finite pillars or nonpillars are employed for the construction of basic dicritical divisors.

References [Enhancements On Off] (What's this?)

  • [Ab1] S. S. Abhyankar, On the valuations centered in a local domain, American Journal of Mathematics, vol. 78 (1956), pages 321-348. MR 0082477 (18:556b)
  • [Ab2] S. S. Abhyankar, Ramification Theoretic Methods in Algebraic Geometry, Princeton University Press, 1959. MR 0105416 (21:4158)
  • [Ab3] S. S. Abhyankar, Resolution of Singularities of Embedded Algebraic Surfaces, First Edition of 1966 published by Academic Press, Second Enlarged Edition of 1998 published by Springer-Verlag. MR 1617523 (99c:14021)
  • [Ab4] S. S. Abhyankar, Lectures on Algebra I, World Scientific, 2006. MR 2253320 (2007k:13001)
  • [Ab5] S. S. Abhyankar, Inversion and Invariance of Characteristic Terms. Part I, Developments in Mathematics, Springer, 2010.
  • [Ab6] S. S. Abhyankar, Dicritical Divisors and Jacobian Problem, Indian Journal of Pure and Applied Mathematics, vol. 41 (2010), pages 77-97. MR 2650101
  • [AbH] S. S. Abhyankar and W. J. Heinzer, Existence of dicritical divisors, to appear in American Journal of Mathematics.
  • [AbL] S. S. Abhyankar and I. Luengo, Algebraic theory of dicritical divisors, to appear in American Journal of Mathematics.
  • [ZaS] O. Zariski and P. Samuel, Commutative Algebra, Volume II, Springer-Verlag, 1975. MR 0389876 (52:10706)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14A05

Retrieve articles in all journals with MSC (2010): 14A05

Additional Information

Shreeram S. Abhyankar
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907

Keywords: DVRs, prime divisors, QDT sequences.
Received by editor(s): January 30, 2010
Received by editor(s) in revised form: August 7, 2010
Published electronically: January 19, 2011
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society